Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch from EFV to?
Feb 4, 2009

I have been on Atripla since it was approved, Sustiva plus Combivir prior..all since late 2001. Its worked fabuously, Tcells 550 ( baseline 325)..VL negative...however..i have been experiencing the CNS effects ( just to a slighter degree) all during the day for about the last 4 months, instead of just after I take it and fall aslleep. Therefor my doctor suggested it may be a Sustiva related...what would be the best, easiset, least drug-drug interaction regimen to switch to? My doctor suggested ritonavir boosted reyataz, but the antacid/H2 timimg problems seem problematic for me. Help! Any suggestion? Thanks!

Response from Dr. Young

Thanks for your post.

Sounds like you're having efavirenz side effects; a switch to a boosted protease inhibitor makes sense.

Because of your needs for antacids, I'd agree with your doctor that atazanavir (Reyataz) is less optimal. In such circumstances, we've readily used boosted fosamprenavir (Lexiva, Telzir). This boosted PI does not have the dietary nor antacid restriction that 'taz has.

We've found fos-based regimens to be very well tolerated and very effective.

I hope this helps. Write us back and let us know how things turn out. BY



Previous
eradication of HIV
Next
Re: Drop in CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement